Alert archive / Wisconsin / Special Marine Warnings in 2004
Special Marine Warning 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special marine warning at May 20, 2004, 7:11 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2004, 7:11 PM CDT (00:11 UTC)
- Expired
- May 20, 2004, 9:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at May 20, 2:00 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, May 20, 2:00 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CDT THU MAY 20 2004 .DISCUSSION...FORECAST FOCUS ON POTENTIAL HEAVY RAINFALL AND SEVERE WEATHER EVENT THROUGH THE WEEKEND...MAIN CHALLENGE IS TIMING. SOUTHERN WISCONSIN WILL REMAIN UNDER FAST MOVING WEST-SOUTHWESTERLY FLOW THROUGH THE WEEKEND WITH EMBEDDED SHORT WAVES ROTATING THROUGH THE WESTERN GREAT LAKES. WEAK COLD FRONT THURSDAY AFTERNOON MOVING SOUTHEAST WILL SLOW AND BECOME STATIONARY ALONG THE WISCONSIN- ILLINOIS THIS EVENING. THE POSITIONING OF THIS FRONT WITH STRONG UPPER JET TO THE NORTH AND NORTHEAST/UPPER DIVERGENCE...COPIOUS MOISTURE AND INSTABILITY...LOW LEVEL JET OF 50+ KNOTS NOSING INTO FRONT/LOW LEVEL CONVERGENCE...ALL INGREDIENTS IN PLACE FOR LONG LASTING HEAVY RAINFALL AND/OR SEVERE WEATHER SCENARIO THROUGH SUNDAY. BUT PROBLEM WILL BE TIMING OF SYNOPTIC/MESOSCALE FEATURES...SO HARD TO PIN DOWN BOTH THE SPATIAL AND TEMPORAL EXTENT OF RAINFALL AND SEVERE WEATHER. BEST INFORMATION POINTS TOWARDS FRIDAY AFTERNOON AND NIGHT AND AGAIN SATURDAY NIGHT AND EARLY SUNDAY...ALL DEPENDENT ON FRONTAL POSITION AND TIMING/STRENGTH OF LOW LEVEL JET. GENERALLY FOLLOWED DGEX DAYS 4-7 AND MIX OF GFS/ETA FOR DAYS 1-3. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE. EISE
Hazardous weather outlook, May 20, 8:30 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 830 AM CDT THU MAY 20 2004 WIZ046-047-051-052-056>060-062>072-211027- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 830 AM CDT THU MAY 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS ALL OF SOUTHERN WISCONSIN. DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND AGAIN SATURDAY. DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN ARE POSSIBLE. THE ATMOSPHERE WILL BE VERY MOIST AND UNSTABLE. LOCALLY HEAVY RAIN FALLING OVER SATURATED GROUND WILL LEAD TO POTENTIAL FLOODING CONDITIONS. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT...AND AGAIN TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. EISE
In the hours before
Special weather statement, May 20, 5:22 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 522 PM CDT THU MAY 20 2004 WIZ046-047-051-052-056>060-062>072-202301- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 522 PM CDT THU MAY 20 2004 ...SEVERE THUNDERSTORM WATCH FAR SOUTHERN WISCONSIN UNTIL 10 PM CDT... THUNDERSTORMS WILL EXIT EASTERN WAUKESHA COUNTY BY 545 PM AND CONTINUE A BIT LONGER ACROSS MILWAUKEE COUNTY. THE STORMS ARE MOVING EAST AT 30 MPH AND WILL AFFECT THE CITIES OF BROOKFIELD...GLENDALE...MILWAUKEE AND OAK CREEK THROUGH 6 PM. NO SEVERE WEATHER HAS BEEN REPORTED. BE PREPARED FOR A BRIEF PERIOD OF HEAVY RAIN AND POSSIBLE HAIL. SOME PONDING OF WATER ON ROADS AND IN LOW LYING AREAS IS POSSIBLE. DRIVE WITH CAUTION AND DONT PROCEED THROUGH WATER OF AN UNKNOWN DEPTH. ELSEWHERE ACROSS SOUTHERN WISCONSIN...SKIES WERE GENERALLY QUIET. THERE WERE SOME LIGHTER SHOWERS MOVING EAST ACROSS IOWA AND DANE COUNTIES. DAVIS
Special weather statement, May 20, 5:48 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 548 PM CDT THU MAY 20 2004 WIZ046-047-051-052-056>060-062>072-202324- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 548 PM CDT THU MAY 20 2004 ...SEVERE THUNDERSTORM WATCH FAR SOUTHERN WISCONSIN UNTIL 10 PM CDT... ALL THE THUNDERSTORMS HAVE EXITED SOUTHERN WISCONSIN. THE STRONG STORMS THAT WERE OVER MILWAUKEE...WAUKESHA AND RACINE COUNTIES EARLIER HAVE NOW MOVED OUT OVER LAKE MICHIGAN. FOR NOW...THE SEVERE THUNDERSTORM WATCH WILL CONTINUE...AT LEAST UNTIL WE ARE CERTAIN THE THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT HAS ENDED. MORE STORMS WERE TRYING TO INTENSIFY NEAR THE ILLINOIS AND WISCONSIN BORDER BY LAFAYETTE AND GREEN COUNTIES. THESE STORMS ARE MOVING EAST AT 30 MPH. REMAIN ALERT FOR CHANGEABLE WEATHER THIS EVENING. DAVIS
Special weather statement, May 20, 6:04 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 604 PM CDT THU MAY 20 2004 WIZ046-047-051-052-056>060-062>072-202341- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 604 PM CDT THU MAY 20 2004 ...SEVERE THUNDERSTORM WATCH FAR SOUTHERN WISCONSIN UNTIL 10 PM CDT... A SEVERE THUNDERSTORM HAS RAPIDLY DEVELOPED ALONG THE WISCONSIN AND ILLINOIS BORDER OF GREEN COUNTY. IT IS MOVING EAST AT 20 MPH AND MAY AFFECT THE CITY OF CLARNO BEFORE 620 PM. IF THE STORM HOLDS TOGETHER IT WILL REACH FAR SOUTHWEST ROCK COUNTY BY 630 PM. THE REST OF SOUTHERN WISCONSIN HAS QUIET SKIES AT THIS TIME.
Special weather statement, May 20, 6:11 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 611 PM CDT THU MAY 20 2004 WIZ046-047-051-052-056>060-062>072-202341- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 611 PM CDT THU MAY 20 2004 ...SEVERE THUNDERSTORM WATCH FAR SOUTHERN WISCONSIN UNTIL 10 PM CDT... SEVERE THUNDERSTORM ACTIVITY WAS DEVELOPING RAPIDLY ALONG THE WISCONSIN ILLINOIS BORDER EARLY THIS EVENING. THE STORMS ARE MOVING EAST AT ABOUT 25 MPH. THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHERN GREEN COUNTY NEAR CLARNO AND SOUTH OF JUDA...EAST INTO SOUTH CENTRAL ROCK COUNTY NEAR NEWARK AND BELOIT BY 715 PM. PEOPLE IN FAR SOUTHERN WISCONSIN SHOULD BE PREPARED FOR DANGEROUS THUNDERSTORMS. THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL WITH AN INCH OR MORE POSSIBLE IN A VERY SHORT TIME. LARGE HAIL AND WINDS TO 60 MPH ARE POSSIBLE AS WELL.
Special weather statement, May 20, 6:38 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 638 PM CDT THU MAY 20 2004 WIZ046-047-051-052-056>060-062>072-210014- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 638 PM CDT THU MAY 20 2004 ...SEVERE THUNDERSTORM WATCH FAR SOUTHERN WISCONSIN UNTIL 10 PM CDT... A STRONG THUNDERSTORM CONTINUES TO ROLL ALONG THE WISCONSIN ILLINOIS BORDER NEAR FAR SOUTHEAST GREEN COUNTY. THE THUNDERSTORM THAT PROMPTED A WARNING FOR GREEN COUNTY IS BEGINNING TO DIMINISH IN INTENSITY AND DRIFT SLIGHTLY SOUTHEAST INTO ILLINIOS. OTHER STORMS ARE DEVELOPING IN FAR SOUTHERN ROCK COUNTY BETWEEN NEWARK AND BELOIT AND MAY PRODUCE HAIL...STRONG WINDS AND TORRENTIAL RAINFALL AS IT MOVES THROUGH. MORE STRONG THUNDERSTORMS ARE POSSIBLE ACROSS FAR SOUTHEAST WISCONSIN FOR THE NEXT HOUR OR SO...ESPECIALLY IN SOUTHERN ROCK...WALWORTH AND KENOSHA COUNTIES. PEOPLE IN THIS AREA SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
Special weather statement, May 20, 7:10 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 710 PM CDT THU MAY 20 2004 WIZ046-047-051-052-056>060-062>072-210044- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 710 PM CDT THU MAY 20 2004 ...SEVERE THUNDERSTORM WATCH FOR KENOSHA...RACINE AND WALWORTH COUNTIES CONTINUES UNTIL 10 PM CDT... A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHES FROM SOUTHERN WALWORTH COUNTY NEAR NEWARK...EAST ALONG THE KENOSHA AND RACINE COUNTY LINE NEAR ELWOOD PARK ALONG THE LAKE. THE STORMS WERE MOVING EAST AT 30 MPH. PEOPLE IN THIS AREA SHOULD BE ALERT TO THESE DANGEROUS STORMS UNTIL THEY EXIT THE AREA BY AROUND 8 PM CDT. THESE STORMS MAY PRODUCE LARGE HAIL AND TORRENTIAL RAINFALL. FLOODING OF LOW LYING AREAS IS POSSIBLE. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR MILWAUKEE...JEFFERSON...WAUKESHA...LAFAYETTE...GREEN AND ROCK COUNTIES. DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:11 PM CDT | Special Marine Warning | MKX | 2 hr | |
| May 20, 7:26 PM CDT | Special Marine Warning | MKX | 64 min | |
| May 20, 7:57 PM CDT | Flash Flood Warning | MKX | Kenosha | 2 hr |
| May 20, 8:02 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 28 min |
| May 20, 8:14 PM CDT | Severe Thunderstorm Warning | MKX | Racine | 31 min |
| May 20, 8:23 PM CDT | Flash Flood Warning | MKX | Racine | 97 min |
| May 20, 8:26 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 49 min |
| May 21, 8:23 AM CDT | Special Marine Warning | MKX | 112 min | |
| May 21, 8:23 AM CDT | Special Marine Warning | MKX | 112 min | |
| May 21, 8:23 AM CDT | Special Marine Warning | MKX | 112 min | |
| May 21, 8:51 AM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 39 min |
| May 21, 9:05 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine | 25 min |
| May 21, 9:29 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 31 min |
| May 21, 3:16 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 29 min |
| May 21, 3:41 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 49 min |
| May 21, 5:15 PM CDT | Special Marine Warning | MKX | 2 hr | |
| May 21, 5:15 PM CDT | Special Marine Warning | MKX | 2 hr | |
| May 21, 5:15 PM CDT | Special Marine Warning | MKX | 2 hr | |
| May 21, 5:15 PM CDT | Special Marine Warning | MKX | 2 hr | |
| May 21, 6:17 PM CDT | Flash Flood Warning | MKX | Kenosha, Racine, Walworth | 4 hr |
Nearby
Special Marine Warnings in Wisconsin, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.